Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 184, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2002, 8:18 PM CDT for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2002, 8:18 PM CDT (01:18 UTC)
- Expired
- Jul 3, 2002, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cumberland County, TN, Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 121 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 040118
SVRBNA
TNC035-175-185-040200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED JUL 3 2002
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN TENNESSEE
VAN BUREN COUNTY IN TENNESSEE
WHITE COUNTY IN TENNESSEE
* UNTIL 900 PM CDT
* AT 813 PM CDT(913 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHWEST OF
CROSSVILLE TO 31 MILES SOUTH OF CROSSVILLE...OR FROM 6 MILES
NORTHWEST OF CROSSVILLE TO DAYTON...MOVING WEST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE...NEAR
PLEASANT HILL AROUND 850 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
$$
GIRODO
LAT...LON 3613 8499 3596 8504 3591 8504 3576 8514
3545 8487 3532 8524 3563 8551 3578 8542
3583 8541 3600 8537What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:00 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jul 3, 2:00 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT WED JUL 3 2002 LATEST SURFACE ANALYSIS CONTINUES TO SHOW DOMINANT HIGH PRESSURE OVER THE SOUTHEAST US REGION...WITH MANY WEAK SMALL BOUNDARIES OF NOTE. INSTABILITY AND MOISTURE REMAIN QUITE PLENTIFUL...WITH UPPER LEVELS A BIT OF MOISTURE THAN TYPICAL OF SUMMER. TSTMS TO THIS POINT FEW AND FAR BETWEEN...WITH MOST FURTHER SOUTH. MODELS PROGGING AND FAIRLY SIGNIFICANT DRYING TREND IN THE MEAN-LAYER MOISTURE OVER NEXT TWO DAYS...WITH LEVELS BELOW H8 REMAINING WITH THE CUSTOMARY HIGHER RH. DRYING ACROSS THE MID-SOUTH LOOKING TO BE IN RESPONSE TO PRETTY WELL DEFINED LOW-LEVEL FEATURE FORMING DOWN NEAR THE GULF COAST TOWARD THE END OF THE PERIOD. GREAT LAKES/OH VALLEY REGION LOW-LEVEL HIGH EXPECTED TO DROP FURTHER SOUTH...WITH SUBSIDENCE ALOFT STRENGTHENING AS WELL. BOUNDARY SLIPPING FURTHER SOUTH WILL FOCUS BETTER FORCING NEAR THE GULF COAST THUS...OVERALL TRANSLATION FOR THE AREA IS FOR A DECREASE IN CONVECTION STARTING TONIGHT...THROUGH SATURDAY. PLAN TO LEAVE ONLY SLIGHT CHANCE POPS RUNNING TONIGHT THURSDAY AND FRIDAY. WILL LEAVE THURSDAY NIGHT AND FRIDAY NIGHT. LESS CONVECTION AND STRONGER RIDGING MEANING A SMALL INCREASE IN HIGH TEMPS. BNA 71/93/73/94 1212 CSV 66/87/66/89 1213 07 .BNA...NONE.
In the hours before
Local storm report, Jul 3, 4:20 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
420 PM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0349 PM 8 N DICKSON TN 58 MPH TSTM WIND GUST
07/03/02 DICKSON 911 CENTER REPORTED A TREE
DOWN ON HIGHWAY 49.
0354 PM CLARKSVILLE TN WIND DAMAGE
07/03/02 MONTGOMERY 911 CENTER REPORTED POWER
LINES DOWN.
KVLocal storm report, Jul 3, 6:10 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
610 PM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM HOHENWALD TN WIND DAMAGE
07/03/02 LEWIS SHERIFF REPORTED TREE FELL
ON CAR
MAGNearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.